Can I Have Some Of My Paracetamol Even Though Im Taking Ibuprofen?

Im taking them after a doctor gave me them for a bad pain in my side. (Think ive torn a big muscle or damaged it in some way.)
I still keep getting pains and my extra strong paracetamol are calling my name!!
Thanks..

12 thoughts to “Can I Have Some Of My Paracetamol Even Though Im Taking Ibuprofen?”

  1. Starting backwards Nurofen is a brand name for ibuprofen, they are identical. I am a little worried by what you mean by paracetamol strong? If this is paracetamol and codeine, I never advise its use as I feel that the risk benefit of codeine an an analgesic does not justify its use. The BNF= British National Formulary, which should be the GP’s prescribing bible, also suggests it is unsuitable for routine use! Also make sure it is not a mix of paracetamol and ibuprofen already, or paracetamol plus aspirin, in which case you cannot add ibuprofen.
    Direct answer to your question is we often advise paracetamol and ibuprofen be taken together. It is a safe combination. It is often suggested that the doses are staggered, i.e. take 400mgs of ibuprofen, then perhaps 2-3 hours later take paracetamol then 2-3 hours later take ibuprofen again. Generally only 1,200 mgs of ibuprofen should be taken in 24 hours and never more than 8 standard paracetamol. ( this assumes that you have no contraindications to ibuprofen, the commonest 2 being current stomach problems or asthma.)

  2. Oh yes defintly it is fine to take both. Ibuprofen is a NSAID non steroidal anti inflammatory drug. This will reduce the swelling which will reduce the pain.A paracetamol will work on the chemical that produces the pain. There is no paracetamol in an Ibuprofen so you are safe to take both.Take your Ibuprofen with food thou as it can give you a bad stomach.

  3. I work in a pharmacy,and we are told to strongly advise customers to not take these two together,they both contain paracetamol , in your case just take the ibuprofen because of the inflamed muscles.however sometimes when a situation like this when you’ve hurt your muscles take months to recover,and best not to over drug yourself

  4. strictly speaking no they are both made with paracetamol so you may exceed the daily stated dose of no more than eight in any one 24 hour period

  5. if they r purely paracetamol and ibruprofen and nothing else u can safely take them at the same time . but u must check the enclosed leaflets carefully 2 make sure that they dont have added drugs ,eg “plus” or “extra”.the best thing 2 do is take them alternately eg paracetamol every 4hours as well as ibroprofen 6 hourly . hope u feel better soon .

  6. Yes – you can take Ibuprofen (not Nurofen which contains Paracetamol already though!) with Paracetamol.
    A real lifeline when the pain just won’t go away!

  7. You can take them together but only one of each or two then two a couple of hours apart. Try over the counter co – codamol (paracetamol and codeine). They’re a bit stronger than your paracetamol and if that still doesn’t work ask the pharmacist and see what they recommend. Watch out for stomach ache though, too much of any of these, even taken on a short term basis, can give you an ulcer. Taking it with a glass of milk usually helps me.

  8. I was given both Ibuprofen and paracetamol, but the paracetamol was not extra strong.
    I think the best thing to do would be to ask your doctor.
    Take care and I hope that pain goes away!

  9. yes its ok to take paracetamol and nurofen. paracetamol u can take 2 x 500mg 4 times a day and ibuprofen 2 x 200mg 3 times a day. what u shouldnt take together is ibuprofen and aspirin as they are similar. just check what are in the extra strong paracetamol and make sure its not aspirin then u will be ok. its also ok to take something stronger such as paracetamol+codeine with ibuprofen.

Leave a Reply